Arizona, 2005

Heavy Rain in Arizona, September 3, 2005

September 3, 2005 · NWS FGZ · 1 event in 1 county or zone

1 heavy rain, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Sep 3, 9:40 AM MST, 4 hours 20 minutes earlier.

Area forecast discussion, Sep 3, 9:40 AM MST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
940 AM MST SAT SEP 03 2005

.SYNOPSIS...SOUTHERLY FLOW WILL KEEP MOISTURE OVER NORTHERN ARIZONA
THROUGH SUNDAY. THIS WILL PRODUCE SCATTERED...MAINLY AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS. DRIER SOUTHWESTERLY FLOW WILL
BEGIN SPREADING INTO WESTERN PORTIONS OF THE STATE EARLY NEXT
WEEK...GRADUALLY REDUCING CHANCES FOR PRECIPITATION EASTWARD ACROSS
THE STATE BY LATE NEXT WEEK.
&&

.DISCUSSION...LINGERING AREA OF SHOWERS WITH EMBEDDED ISOLATED
THUNDERSTORMS FROM PREVIOUS DAYS CONVECTION HANGING OVER COCONINO
COUNTY AT THIS TIME. MODELS SHOWING WEAK SHORTWAVE TROUGH WITH 45 KT
H3-H2 JET OVER THE AREA GIVING THESE STORMS THE NEEDED INSTABILITY
TO CONTINUE. EXPECTING A SLOW CLEARING OF SKIES...SO ANY NEW
BEGINNING TO THE CONVECTION OVER THIS AREA TODAY WILL GET A LATE
START. THE REMAINDER OF THE FORECAST AREA IS UNDER PARTLY TO MOSTLY
CLOUDY SKIES...WITH THE EXCEPTION OF SOUTHERN YAVAPAI COUNTY. THIS
AREA WILL GET FULL INSOLATION THIS MORNING...AND WITH DECENT
MOISTURE...SHOULD START TO CONVECT LATER THIS MORNING.

RIDGE SITUATED OVER SOUTHERN TEXAS WILL RESULT IN OUR FLOW REMAINING
OUT OF THE SOUTH TO SOUTHEAST TODAY...WHICH WILL CONTINUE TO PUSH
MOISTURE NORTHWARD FROM SOUTHERN ARIZONA. THE RIDGE IS EXPECTED TO
SLOWLY DRIFT EASTWARD OVER THE NEXT FEW DAYS AND IS FORECASTED TO BE
OVER SOUTHERN NEW MEXICO BY LATE SUNDAY EVENING. THIS WILL CAUSE OUR
FLOW TO SHIFT TO A MORE SOUTHWESTERLY TRAJECTORY AND WILL MARK A
SLOW DECREASE IN MOISTURE...BUT THERE WILL BE ENOUGH AROUND FOR
AFTERNOON CONVECTION. POPS LOOK GOOD FOR THIS AFTERNOONS EXPECTED
ACTIVITY...SO NO UPDATES PLANNED. CK

&&

.AVIATION...FOR THE 18Z PACKAGE...THE AIR MASS WILL REMAIN MOIST AND
UNSTABLE TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL EXPAND OFF
THE MOGOLLON RIM AFTER 18Z AND LINGER INTO THE EVENING HOURS.
LOCALLY HEAVY RAIN IS POSSIBLE OVER YAVAPAI AND WESTERN COCONINO
COUNTIES BTWN 19Z-02Z. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS. DL

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Sep 3, 9:45 AM MST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
945 AM MST SAT SEP 3 2005

AZZ004>018-037>040-040700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
945 AM MST SAT SEP 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

SCATTERED SHOWERS AND THUNDERSTORMS THIS MORNING OVER CENTRAL
NORTHERN ARIZONA WILL LIKELY SUBSIDE DURING THE LATE MORNING...THEN FORM
AGAIN THIS AFTERNOON. THE STRONGEST STORMS WILL OCCUR IN THE
AFTERNOON AND EVENING WITH HIGHER ELEVATIONS SEEING THE MOST
ACTIVITY EARLY IN THE AFTERNOON...AND LOWER ELEVATIONS BY THE
EVENING. STORMS WILL TEND TO MOVE SLOWLY TO THE NORTH AND
NORTHEAST AND WILL GENERALLY BE SHORT-LIVED. THE PRIMARY THREAT
TODAY WILL BE FROM LOCALLY HEAVY RAIN SHOWERS FILLING DRY WASHES AND
LOW WATER CROSSINGS AND POSSIBLY CAUSING URBAN STREET FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MOIST SOUTHERLY FLOW WILL CONTINUE ACROSS MOST OF THE AREA THROUGH
TUESDAY...BRINGING DAILY THUNDERSTORM ACTIVITY. A PACIFIC LOW PRESSURE
SYSTEM WILL SLOWLY DEEPEN INTO THE STATE EARLY NEXT WEEK...WHICH
WILL BRING DRIER AIR AND LOWER THUNDERSTORM PROBABILITY INTO THE
WESTERN PORTIONS OF THE FORECAST AREA BY MIDWEEK. HOWEVER...IT WILL ALSO
BRING THE POTENTIAL FOR PERIODS OF MORE INTENSE STORMS AS IT ENTERS
THE REGION...MAINLY MONDAY THROUGH WEDNESDAY. BY THE END OF THE
WEEK...DRY WESTERLY FLOW WILL LIKELY REDUCE THUNDERSTORM ACTIVITY
ACROSS THE STATE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Yavapai

When
September 3, 2:00 PM MST to 3:30 PM MST
Where
Yavapai County, Bumble Bee
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.600, -112.554 (the zone’s center; the record gives no point)

Heavy rain over the Cave Creek Complex burned (east of Bumble Bee) area caused flooding downstream. A river gage in Maricopa County (in WFO Phoenix's CWA) showed more than an eight foot rise in New River.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474128.